MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number HU16DS50NSA245N
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: listed as "home care".Report source: foreign: (b)(6).(b)(4).
 
Event or Problem Description
Information was received that a smiths medical portex bivona custom tracheostomy tube material is "rubbing" while in use with a patient.It was also noted that the patient's mother observed an appearance of "bubbles/nodules on one side".No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection of the device found it to have biological matter and chips on the shaft reference pictures.The shaft was inspected for bubbles and nodules.No bubbles were identified within the formed shaft, but chips on the outside were identified.Review of manufacturing materials confirmed that there has been no change to the silicone or adhesives used to build the device.Factors that may affect the durability of the silicone are the use of petroleum based lubricants and cleaners, and medications that are administered to the end user.The reported customer complaint has been confirmed, and the problem source has been determined to be unknown.The condition of the returned device appeared to be the result of use and not the result of improper manufacturing.

Brand Name
PORTEX BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8733176
Report Number3012307300-2019-02723
Device Sequence Number13982042
Product Code JOH
UDI-Device Identifier15019517144352
UDI-Public15019517144352
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/19/2023
Device Model NumberHU16DS50NSA245N
Device Catalogue NumberHU16DS50NSA245N
Device Lot NumberDS014756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1